Tarceva and Labia Ulcers/Scabs - 1267377

4 posts / 0 new
Last post
localtastesbetter
Tarceva and Labia Ulcers/Scabs - 1267377

My mother is 20 months on Tarceva and doing wonderful. Could never express the gratitude we feel.

She has recently been brought down to 100mg treatment and scans every 4 months vs. 6 weeks. However, she has recently started to develop ulcers and scabs on the inside of her labia. She has had a full urinalysis and it all seems normal. She said when she urinates there is no pain but the ulcers and scabs just form. She has not had any other major skin issues (she severely burnt her lips this past summer) but has minimal side-effects.

Her doctors have put her on antibiotics but they are weeks old and it is so painful and embarrassing for her. I have searched and have not found this to be a common side effect. Are there any other suggested treatments from others? Or causes? Are we missing anything?

JimC
Hello,

Hello,

Congratulations to your mother on such a great response to Tarceva, and best wishes for continued success!

Any area of the skin can be subject to the effects of Tarceva, so it is certainly possible that it is the cause of your mother's problems. However, since she has had no other major skin issues, it would probably be a good idea to seek a consultation with a dermatologist, ideally one who has experience with Tarceva skin issues.

One of the leading experts on such issues, Dr. Mario Lacouture, provided GRACE users with a wealth of information on these skin issues in a podcast:

http://cancergrace.org/cancer-treatments/2011/09/08/dr-mario-lacouture-o...

The transcript of that podcast and the Q&A session which followed are also available:

http://cancergrace.org/cancer-treatments/files/2011/09/dr-lacouture-on-s...

http://cancergrace.org/cancer-treatments/files/2011/09/qa-dr-lacouture-o...

Wishing your mother continued success with her treatments and a rapid resolution of the current problem.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

sherrys
I'm sorry to hear that your

I'm sorry to hear that your mom is having this issue. I've been on Tarceva for 2+ years and I occasionally get extreme itching in the genital area. It seems to go hand in hand with when my other Tarceva symptoms tend to act up. I'm able to use OTC creams to alleviate the problem. In my opinion, Tarceva does a lot of odd things to a body. I hope this helps.

Dr West
I wish I had something more

I wish I had something more to add, but Jim and Sherry have provided great insight and support here.

Good luck.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Associate Clinical Professor
Medical Oncology
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education